MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTI ROTATION BAR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. ANTI ROTATION BAR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71674041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, in a intertan case the anti rotation bar snapped while using the lag screw drill.Delay from (0-30) minutes reported.Backup device available.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned rotation bar confirms the device fractured into two pieces.Both pieces were returned for evaluation.The device was manufactured in 2017.This device exhibits signs of significant wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
ANTI ROTATION BAR
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9390392
Report Number1020279-2019-04187
Device Sequence Number11296048
Product Code MDM
UDI-Device Identifier03596010605238
UDI-Public03596010605238
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71674041
Device Lot Number17BSP0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date11/28/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1